Strong Wind, Kent
- When
- December 27, 4:00 PM EST to 7:00 PM EST
- Where
- Kent forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Strong south winds occurred during the late afternoon and the early part of the evening on the 27th. A line of showers also helped mix stronger winds to the surface.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Strong south winds occurred during the late afternoon and the early part of the evening on the 27th. A line of showers also helped mix stronger winds to the surface. Peak wind gusts averaged around 50 mph. The combination of the heavy rain and strong winds helped knock down tree limbs and weak trees in Delaware. About 1,500 Delmarva Power and Light customers lost power, mainly in New Castle and Sussex Counties. In addition, Delaware Electric Cooperative reported about 11,000 of its customers lost power in Sussex County. Its largest outages were reported in Lewes and Milton. Most of the power was restored by midnight that night. Peak wind gusts included 51 mph in Dewey Beach (Sussex County), 50 mph in Georgetown (Sussex County) and 45 mph at the New Castle County Airport. The strong south to southwest winds were caused by the pressure difference between a departing high pressure system and an approaching cold front from the Ohio Valley. The strong winds ceased after the cold front moved through during the early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 27, 3:24 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EST TUE DEC 27 2011
.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE UPPER OHIO VALLEY WILL
MOVE THROUGH THE FORECAST AREA THIS EVENING ON ITS WAY TO THE
CANADIAN MARITIMES ON WEDNESDAY AND THURSDAY. A HIGH PRESSURE
SYSTEM WILL BUILD TO OUR SOUTH LATER WEDNESDAY INTO THURSDAY.
THEN A SERIES OF LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES WILL
MOVE ACROSS THE NORTHERN TIER OF THE COUNTRY THROUGH MONDAY. A
CANADIAN HIGH PRESSURE SYSTEM WILL START BUILDING INTO THE EASTERN
UNITED STATES ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE POOREST WEATHER CONDITIONS ARE EXPECTED IN THE FIRST PART OF THE
NEAR TERM AS LOW PRESSURE CROSSES JUST WEST OF THE FORECAST REGION
AND USHERS A FRONTAL SYSTEM ACROSS THE REGION. STEADY...AT
TIMES...HEAVY RAINS AND GUSTY WINDS WILL CONTINUE THIS EVENING AND
THEN DRIER AIR WILL ARRIVE FROM THE SW AND BRING AN ABRUPT END TO
THE RAINS. A FEW LGT SNOW SHOWERS ARE POSSIBLE ACROSS THE SRN
POCONOS TOWARD DAWN. THE TEMPERATURES WILL FALL FROM THE 50S AND LOW
60S THROUGH THE 40S OR UPPER 30S BY MORNING. SKY COVER WILL BE
MOSTLY CLOUDY THE FIRST PART OF THE NIGHT...THEN TRENDING TOWARD
PARTLY CLOUDY AFTER MIDNIGHT. WE WILL MAINTAIN THE WIND ADVISORY FOR
THE COASTAL AREAS WITH GUSTS OF 45 MPH EXPECTED THROUGH THE EVENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE DEEP LOW FROM THE NEAR TERM WILL BE WELL NORTH OF THE REGION
WED MORNING WHILE HIGH PRESSURE BUILDS ACROSS THE TENN VALLEY. A
DRY FCST IS IN PLACE AND WILL BE KEPT...EXCEPT FOR THE POSSIBILITY
OF A FEW SNOW SHOWERS ACROSS THE SRN POCONOS. THE STRONG PRESSURE
GRADIENT ACROSS THE AREA WILL KEEP GUSTY WEST TO NORTHWEST WINDS
ACROSS THE REGION DURING THE DAY. GUSTS OF 25 TO 30 KNOTS ARE
EXPECTED. THESE GUSTS ARE SHORT OF ANY WIND ADVISORY FLAGS...SO
NONE WILL BE ISSUED THIS AFTERNOON. TEMPERATURES WILL BE BACK
CLOSER TO DEC TYPE READINGS (ALTHOUGH STILL A FEW DEGREES ABOVE
NORMAL). HIGHS WILL BE IN THE LOW TO MID 40S IN MOST AREAS WITH
UPPER 30S ACROSS THE FAR NORTHERN COUNTIES. WIND CHILL VALUES WILL
MAKE IF FEEL MUCH COLDER ON WED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE LONG TERM FORECAST WITH RESPECT TO TIMING INTO THE WEEKEND AND
THE GENERAL PATTERN TOWARD THE END OF THIS DETERMINISTIC FORECAST
SHOULD BE VIEWED AS LOWER CONFIDENCE THAN AVERAGE. THERE REMAINS A
PRETTY LARGE DIFFERENCE BETWEEN THE GFS ON ONE END OF THE SPECTRUM
(PROGRESSIVE) AND THE ECMWF AT THE OTHER END (MERIDIONAL). THE 00Z
OP ECMWF WAS NOT IN LINE WITH ITS ENSEMBLE MEAN, JUST TO LOWER THE
CONFIDENCE LEVEL ANOTHER PEG.
THE LONG TERM PERIOD SHOULD START RELATIVELY QUIET WXWISE. THE
STRONG WINDS OF WEDNESDAY DAY WILL DECREASE WEDNESDAY NIGHT. THE
FORECAST 925MB WINDS REMAIN RATHER ROBUST THROUGH THE NIGHT, SO WE
HAVE OPTED TO GO WITH THE WARMER GFS MOS. ASIDE FROM SOME RESIDUAL
CLOUDS NORTHWEST, THE NIGHT FOR MOST OF OUR CWA SHOULD AVERAGE
MOSTLY CLEAR.
CLOUDS ARE FORECAST TO INCREASE DURING THE DAY ON THURSDAY AS THE
FORECAST WAA WILL START. WE ARE GOING TO OPT FOR THE START OF THE
GFS'S FAST BIAS IN THIS FORECAST PERIOD AND KEEP THE FORECAST PERIOD
DRY. THIS IS IN LINE WITH MOST OF THE OTHER FORECAST MODELS.
FORECAST 925MB AND 850MB TEMPS SUPPORT SLIDING MAX TEMPS TOWARD GFS
MOS VS THE COLDER NAM MOS. THE ONE CAVEAT WOULD BE IF THE CLOUDS DO
ARRIVE EARLIER THAN FORECAST.
FOR THURSDAY NIGHT WE KEPT THE LOW POPS IN FOR THE NORTHERN PART OF
THE FORECAST AREA. THE FORECAST QVEC CONVERGENCE IS PRETTY DECENT,
BUT THE OVERALL FORECAST ISENTROPIC LIFT, ESPECIALLY ONCE WE GET
ABOVE 800MB IS FAIRLY NEGLIGIBLE, NOT THE BEST OF SIGNS IN THE WAA
PART OF THE SYSTEM. THE INCREASING LLJ DURING THE NIGHT BRINGS IN
THE POSSIBILITY OF SOME NON SNOW PTYPES NORTH ESPECIALLY OFF THE
WRF-NMM. WE HAVE OPTED FOR THE COLDER ECMWF SOLUTION AND KEPT THE
PTYPE EITHER SNOW OR RAIN. BOWING TO THE FCST INCREASING SW FLOW AND
THE INCREASING 925MB JET WE PLACED EARLIER IN THE NIGHT LOWS IN THE
GRIDS AND RAISED TEMPS TOWARD MORNING. MODEL QPF AMOUNTS REMAIN
MODEST AND WE SUSPECT IF SNOW WERE TO FALL ACCUMS, WOULD BE AT SUB
ADVISORY LEVELS.
CONTINUING WITH THE PREMISE THAT THE GFS MAY BE TOO FAST, THE SECOND
SHOT OF MOISTURE COMING FROM THE SYSTEM IN ALBERTA WAS PROJECTED
MORE IN THE FRIDAY DAY AND NIGHT PART OF OUR CURRENT FORECAST. OUR
CWA SHOULD THEN HAVE A LULL SATURDAY DAY INTO SUNDAY DAY. GREATEST
CONFIDENCE IS FOR SATURDAY NIGHT WHEN MOST MODELS ARE IN AGREEMENT
AND WOULD BE CONVENIENT IF TRUE SINCE IT IS NEW YEARS EVE.
THE NEXT PRECIPITATION CHANCE WILL OCCUR WITH THE NEXT COLD FRONTAL
PASSAGE EXPECTED TO OCCUR SUNDAY NIGHT OR MONDAY. BY THEN THE MODEL
SPREAD IS GETTING FAIRLY LARGE AND OUR PRECIP TIMING SHOULD BE
VIEWED AS LESS THAN AVERAGE. IT MIGHT BE COLD ENOUGH FOR SOME SNOW
NORTH, WHILE MAINLY RAIN IS EXPECTED SOUTH BASED ON THE CURRENT
TRACK OF THE SURFACE LOW AND FORECAST THERMAL FIELDS.
THE BIGGER DIFFERENCE OCCURS ON TUESDAY AS THE OP ECMWF SHARPENS
THE TROF AND SLOWS THE PROGRESSION OF THE COLD FRONT OFFSHORE
PERMITTING A LOW TO RIDE UP THE COAST. THE CAN GGEM IS ALSO
LEANING TOWARD A SLOWER SOLUTION (ALTHOUGH ITS ENSEMBLE MEAN
CORROBORATES THE 12Z GFS SOLUTION), WHILE THE GFS AND UKMET
CONTINUE FAIRLY PROGRESSIVE. WE HAVE FOLLOWED THE HPC SOLUTION
WITH A MORE PROGRESSIVE SOLUTION OR LETS SAY A SOLUTION THAT IS
PROGRESSIVE ENOUGH TO KEEP TUESDAY DRY.
FROM FRIDAY THROUGH THE END OF THE FORECAST PERIOD DUE TO THE HIGHER
THAN AVERAGE UNCERTAINTIES WE DID ABOUT A ONE THIRD BLEND OF
CONTINUITY, HPC GUIDANCE AND MEX MOS FOR MAX AND MIN TEMPS.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
IFR CONDITIONS WILL BE ACROSS THE TERMINALS AS A SHOT OR RAIN AND
WIND MOVES ACROSS THE REGION DURING THE LATE AFTERNOON AND EARLY
EVENING. LOW CIGS/POOR VSBYS AND GUSTY WINDS WILL CONTINUE UNTIL A
FRONT CROSSES THE AREA. LLWS IS EXPECTED ALSO WITH HIGHER SHEAR
VALUES ALONG THE COAST (KACY) AND LESSER VALUES INLAND (KRDG,KABE).
IMPROVING CONDITIONS BEGIN ONCE THE RAIN ENDS THIS EVENING. HIGHER
CIGS WILL ARRIVE A FEW HOURS AFTER THAT WITH GUSTY WEST TO SOUTHWEST
WINDS CONTINUING OVERNIGHT IN MOST AREAS. VFR WILL RETURN AROUND
MIDNIGHT WITH CONTINUED CIGS. VFR WITH FEW-SCT CLOUDS WED WITH GUSTY
WEST TO NORTHWEST WINDS 20-25KTS DURING THE DAY.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY DAY. THEN A
SERIES OF FAST MOVING LOW PRESSURE SYSTEMS WILL BE AFFECTING THE
AREA FOR THE REST OF THE OUTLOOK PERIOD. A GREATER IMPACT IS
EXPECTED FOR THE NORTHERN AIRPORTS VS THE SOUTHERN ONES, BUT BOTH
COULD HAVE PERIODS OF MVFR CONDITIONS DURING PRECIPITATION. THE
NORTHERN AIRPORTS COULD BE AFFECTED MORE BECAUSE OF THE POSSIBILITY
OF SNOW OCCURRING AS WELL AS THE OVERALL GREATER CHANCES OF
PRECIPITATION AFFECTING THEM.
&&
.MARINE...
MARINE FLAGS TO REMAIN IN PLACE AS THEY ARE...GALE WARNING FOR ALL
WATERS TONIGHT THRU WED. STRONG LOW PRESSURE WILL MOVE NWRD ACROSS
PA/NY AND INTO CANADA OVERNIGHT. A STRONG PRESSURE GRADIENT AHEAD OF
AND BEHIND IT WILL KEEP STRONG WINDS OVER THE WATERS. THERE MAY BE A
6 HOUR PERIOD OF SUB-GALE WINDS LATER THIS EVENING ON THE WATERS AS
THE FRONTS MOVE THROUGH...BUT THEN THE GUSTY WINDS SHOULD RESUME WED
MORNING WITH GUSTS AROUND 35 KTS.
GALE FORCE WIND GUSTS SHOULD DECREASE TO SMALL CRAFT ADVISORY LEVELS
ON OR BY WEDNESDAY EVENING AND BELOW SMALL CRAFT ADVISORY LEVELS ON
THURSDAY DAY AND NIGHT AS A HIGH PRESSURE SYSTEM NEARS. SMALL
CRAFT CONDITIONS MIGHT RETURN LATER THURSDAY NIGHT OR FRIDAY IN THE
SOUTHWEST FLOW PRECEDING THE NEXT COLD FRONT. A RELAXATION IN THE
GRADIENT SHOULD BRING WINDS AND SEAS BELOW SMALL CRAFT ADVISORY
CRITERIA LATER FRIDAY NIGHT INTO SATURDAY, BEFORE THE CHANCE FOR
MORE SMALL CRAFT ADVISORY CRITERIA PRECEDING THE NEXT COLD FRONT
OCCURS ON SUNDAY.
&&
.HYDROLOGY...
WHILE OVERRUNNING RAIN HAS BEGUN...THE HEAVIEST RAIN SHOULD MOVE INTO
THE AREA WITH THE PASSAGE OF A WARM FRONT. THE LATEST MODEL SUITE
HAS REMAINED ABOUT STEADY WITH THEIR QPF.
THE SOURCE OF THE AIR MASS IS THE GULF OF MEXICO...WHERE 850 MB
DEW POINTS HAVE REACHED ABOVE 10 DEGREES CELSIUS. THIS MOISTURE
STREAM SHOULD BE ABLE TO TRAVEL UP AHEAD OF THE SHORT WAVE AND THE
SURFACE LOW FAIRLY UNCHANGED. THIS WOULD PUT PRECIPITABLE WATER
VALUES NEAR 1.25 INCHES ACROSS SOUTHERN AREAS AROUND 0000
UTC...WHICH IS BETWEEN 2 AND 3 STANDARD DEVIATIONS ABOVE NORMAL.
THE LATEST MMEFS GUIDANCE TAKES BLACKWELLS MILLS ONLY TO ACTION
STAGE. THUS NO CHANGES WERE MADE TO THE CURRENT FLOOD WATCH.
&&
.TIDES/COASTAL FLOODING...
THIS AFTERNOON, IT LOOKED LIKE TIDES ALONG THE TIDAL DELAWARE
GENERALLY WERE GOING TO CREST JUST BELOW THE MINOR TIDAL FLOODING
CRITERION, BUT WITH SOUTHERLY WINDS AND DEPARTURES INCREASING WE
THOUGHT IT BEST TO ISSUE A STATEMENT ABOUT SOME FLOODING OF THE MOST
FLOOD PRONE SITES.
REGARDING THE EASTERN SHORE OF THE CHESAPEAKE BAY, DEPARTURES STILL
ARE EXPECTED TO INCREASE INTO THE EVENING AND RESULT IN MORE
WIDESPREAD MINOR TIDAL FLOODING. CBOFS NUMBERS HAVE BOTH CAMBRIDGE
AND TOLCHESTER BEACH SOLIDLY INTO THE MINOR TIDAL FLOODING RANGE. AN
ADVISORY REMAINS IN EFFECT THERE, AND WE CONTINUE TO MONITOR.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR PAZ067>071.
NJ...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR NJZ013-014-020-
022>027.
DE...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR DEZ003-004.
FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR DEZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 11 PM EST THIS EVENING FOR MDZ008-
012-015-019-020.
MARINE...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...GIGI/ROBERTSON
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...GIGI/O'HARA
MARINE...GIGI/O'HARA
HYDROLOGY...GIGI/HAYES
TIDES/COASTAL FLOODING...DELISIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 326 PM EST TUE DEC 27 2011 NJZ001-007>010-012-015-PAZ054-055-060>062-282030- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 326 PM EST TUE DEC 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ067>069-282030- CHESTER-MONTGOMERY-BUCKS- 326 PM EST TUE DEC 27 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-PAZ070-071-282030- NEW CASTLE-DELAWARE-PHILADELPHIA- 326 PM EST TUE DEC 27 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-NJZ016>019-021-282030- KENT-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND- 326 PM EST TUE DEC 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-282030- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 326 PM EST TUE DEC 27 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ013-014-020-022>027-282030- INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH- OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 326 PM EST TUE DEC 27 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-282030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 326 PM EST TUE DEC 27 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 301 PM EST TUE DEC 27 2011 PAZ054-055-272300- CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 301 PM EST TUE DEC 27 2011 ...POCKETS OF FREEZING RAIN OVER THE HIGHEST ELEVATIONS OF THE SOUTHERN POCONOS... A SPOTTER LOCATED ABOVE 2000 FEET IN MONROE COUNTY OF THE SOUTHERN POCONOS WAS REPORTING FREEZING RAIN THAT WAS STICKING TO THE TREES THIS AFTERNOON. ROADS WERE NOT ICING. LOCATIONS BELOW 2000 FEET MOSTLY WERE REPORTING TEMPERATURES JUST ABOVE THE FREEZING MARK, AND TEMPERATURES ARE EXPECTED TO RISE INTO THE EVENING OVER THE SOUTHERN POCONOS. STILL, A PERIOD OF FREEZING RAIN OVER THE HIGHEST ELEVATIONS WILL LINGER THROUGH THE AFTERNOON BEFORE TEMPERATURES RISE ABOVE FREEZING. TRAVEL MAY BE LOCALLY HAZARDOUS IN THE FEW LOCATIONS WHERE RAIN FREEZES TO ROADS. IF YOU LIVE OVER THE HIGHEST ELEVATIONS OF CARBON AND MONROE COUNTIES, PLEASE REMAIN INDOORS INTO THE EVENING IF POSSIBLE. MPD
The national radar mosaic for the moment the first event began.
4 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, December 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358404, 358405, 358406, 358403.